Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 7 of 7 Posts

·
Registered
Joined
·
1,274 Posts
Discussion Starter · #1 ·
Has anyone had problems with taking vitamins with their IBS. I have had these vitamins renting a shelf in my pantry for some time now and I finally decided to start taking them once again. I never real have taken them since I bought them. Anyway, they are a women's complete vitamin packet where there are 5 capsules in one packet and you need to take one packet per day. I didn't want to upset my stomach so I started taking 3 in the a.m. with breakfast and the other 2 in the evening. The last two nights I had a lot of trouble sleeping and finally realized today that it must be the vitamins. That is the only thing I am doing differently the last 2 days. Also, it has upset my stomach the last 2 days as well. I am not sure if the vitamins have bothered my IBS or if it is just as much the lack of sleep I have had. I am C and I tend to need a lot rest with my IBS.I stopped the vitamins today.. I am wondering if it is the B portion that would do this?
 

·
Registered
Joined
·
23,983 Posts
RitaLucy, it could be the iron in the vitamins that upset your stomach. The citric acid in vitamin c can do this as well, but more so the iron. The b vitimans could be the sleep issue perhaps?------------------ http://www.ibshealth.com/
 

·
Registered
Joined
·
1,032 Posts
I've taken B complex for years without any trouble, and I take them in the morning. Also, iron sometimes gives me a stomach ache.
 

·
Registered
Joined
·
6,922 Posts
Hi RitaLucy:I've bought vitamin packs for women in the past and usually have a stomach ache from them. I don't know if they were too strong, or as eric and ponygirl have said, a specific ingredient gave me problems.Now what I do is take a multi-vitamin and other extra vitamins separately. When adding new things in I do it in 2 week intervals so I can see if I have a reaction. If I do I can quit taking what's causing the problem.JeanG
 
G

·
Multivitamins specifically for women have higher doses of iron than others. You can also buy a multi without any iron. Then you will know if that's the problem.
 

·
Registered
Joined
·
1,383 Posts
Hi RitaLucy, I agree with JeanG. Try taking a milti vitamin and mineral. Take it as directed with a meal. Then you can add other vitamins as you want. This works for me.vikee
 

·
Registered
Joined
·
1,274 Posts
Discussion Starter · #7 ·
Thanks everyone for the advice. I never thought about the iron causing the trouble but it makes sense. I stopped taking them and I did sleep better so it was probably the vitamins causing that especially taking them at night. I am not going to do anything for a week or so since whatever it was has got my stomach acting up right now. Jean it is good advice to try something and wait and then you can know what it is causing the problem. I am going to check into a new vitamin and try the calcium citrate and magnesium also. Thanks again!
 
1 - 7 of 7 Posts
Top